Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 228, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 3, 2012, 5:51 PM EDT for Bland County, Wythe County, Virginia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 3, 2012, 6:27 PM EDT
- In force
- 36 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:05 PM EDT | TSTM WND DMG | Nne Wytheville, VA | POWER LINES DOWN ON MONROE STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WUUS51 KRNK 032151 SVRRNK VAC021-197-032245- /O.NEW.KRNK.SV.W.0228.120703T2151Z-120703T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 551 PM EDT TUE JUL 3 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WYTHE COUNTY IN SOUTHWEST VIRGINIA SOUTHERN BLAND COUNTY IN SOUTHWEST VIRGINIA * UNTIL 645 PM EDT. * AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FAVONIA...OR 6 MILES NORTHWEST OF WYTHEVILLE...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... FAVONIA... WYTHEVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3705 8096 3687 8101 3695 8125 3705 8122 TIME...MOT...LOC 2152Z 279DEG 7KT 3702 8114 $$ DS
2 follow-up statements
547 WWUS51 KRNK 032211 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 611 PM EDT TUE JUL 3 2012 VAC021-197-032245- /O.CON.KRNK.SV.W.0228.000000T0000Z-120703T2245Z/ WYTHE VA-BLAND VA- 611 PM EDT TUE JUL 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL WYTHE AND SOUTHERN BLAND COUNTIES... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WYTHEVILLE...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... FAVONIA... WYTHEVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3705 8096 3687 8101 3695 8125 3705 8122 TIME...MOT...LOC 2211Z 299DEG 5KT 3701 8112 $$ DS
863 WWUS51 KRNK 032227 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 627 PM EDT TUE JUL 3 2012 VAC021-197-032237- /O.CAN.KRNK.SV.W.0228.000000T0000Z-120703T2245Z/ WYTHE VA-BLAND VA- 627 PM EDT TUE JUL 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WYTHE AND SOUTHERN BLAND COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THEREFORE...THE WARNING HAS BEEN CANCELLED. THUNDERSTORMS WILL CONTINUE IN THIS AREA WITH GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3705 8096 3687 8101 3695 8125 3705 8122 TIME...MOT...LOC 2227Z 299DEG 5KT 3700 8110 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:15 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 3, 4:15 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT TUE JUL 3 2012 .SYNOPSIS... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN FROM THE CENTRAL PLAINS INTO THE MIDDLE ATLANTIC BY THE END OF THE WEEK. BEFORE THAT OCCURS...SUBTLE UPPER LEVEL DISTURBANCES WILL COMBINE WITH HEAT AND HUMIDITY TO PRODUCE SCATTERED THUNDERSTORMS EACH DAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 332 PM EDT TUESDAY... STORMS SHOULD CONTINUE INTO THIS EVENING...PERHAPS INCREASING IN COVERAGE ACROSS THE SOUTHSIDE AND PIEDMONT. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND NUMEROUS OUTFLOW BOUNDARIES INTERACTING...IN A WEAK MEAN FLOW. WITH STRONG DCAPE VALUES...WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH SOME OF THESE STORMS HAVE GROWN FAR ENOUGH ABOVE THE -20C LEVEL TO PRODUCE LARGE HAIL. CONSIDERING SLOW MOVEMENT OF STORMS...AND THE 2 TO 3 INCHES OF RAIN FELL IN NW WILKES...ANY ADDITIONAL STORMS COULD PRODUCE FLOODING IN THAT AREA. LIKE TODAY...MODELS AGAIN PINPOINTING THE NW NC MOUNTAINS FOR INITIAL DEVELOPMENT AS SHORTWAVES RIDE EAST ALONG THE SOUTHERN EDGE OF THE WESTERLIES. STILL A LITTLE CONCERNED ABOUT POTENTIAL MCS DEVELOPMENT LATE TONIGHT...BUT CORFIDI VECTORS ARE RATHER WEAK AND VARIABLE SUCH THAT STORMS WOULD STAY AWAY. SIMILAR TEMPS TOMORROW WITH BOTH ROA/DAN/LYH ALL INTO THE MID 90S. BOTH THE NAM AND GFS ARE PINPOINTING AN MCS LATE AFTERNOON OR EARLY EVENING WEDNESDAY...WITH MORE FAVORABLE WINDS WHICH WOULD DIRECT STORMS INTO OUR REGION. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 400 PM TUESDAY... SYNOPTIC PATTERN CHANGES VERY LITTLE THROUGH THE END OF THE WORK WEEK. STRONG UPPER RIDGE REAMPLIFIES ACROSS THE MIDWEST...AND MAINTAINS A SIGNIFICANT HOLD ON THE WEATHER ACROSS THE SOUTHERN APPALACHIANS AND SOUTHEAST CONUS. WESTERLY FLOW IN THE LOW LEVELS SHOULD ENSURE VERY WARM TEMPERATURES BORDERING FLAT OUT HOT WEATHER FOR THURSDAY AND FRIDAY...AFTERNOON TEMPS PRESSING WELL INTO THE 90S BOTH DAYS AND POTENTIALLY TESTING THE CENTURY MARK FOR ELEVATIONS BLO 1500 FEET MSL. TEMPERATURES ALOFT FOR BOTH THURSDAY AND FRIDAY ALSO INDICATE SIGNIFICANT WARMING...500 MB TEMPS CLIMBING FROM CURRENT M8 TO M10 DEG C TO M5 DEG C. THE NET EFFECT WILL BE A LOWERING OF THE CAPE AND A DECREASED THREAT FOR MCS TYPE CONVECTION. STILL CAN'T RULE OUT LATE AFTERNOON AND EVENING AIRMASS STORMS VCNTY OF THE MOUNTAINS AND POTENTIAL FOR PULSE TYPE SVR...BUT THE THREAT FOR ORGANIZED DEEP CONVECTION SHOULD FAVOR THE HIGHER LATITUDES NORTH OF THE UPPER LEVEL RIDGE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 400 PM EDT TUESDAY... THERE IS HOPE IN THE LONG TERM PERIODS FOR A GRADUAL COOLING TREND AS THE HUDSON BAY POLAR VORTEX AMPLIFIES IN RESPONSE TO A RETROGRADING AND BUILDING WESTERN U.S. RIDGE. THIS WILL ALLOW A WEST-EAST ORIENTED FRONT TO SAG SOUTHWARD THROUGH THE REGION EITHER THIS WEEKEND OR EARLY NEXT WEEK. THE BIG QUESTION...AS IS ALWAYS THE CASE AT THIS TIME OF THE YEAR...IS HOW FAR SOUTH THIS FRONT WILL DRIFT BEFORE STALLING. LONG RANGE MODELS ARE IN GOOD AGREEMENT ON THE FRONT MAKING INTO AT LEAST TO THE SOUTHERN BORDER OF OUR CWA BY SUNDAY...AND AN EVENTUAL PUSH INTO GA/SC EARLY NEXT WEEK...WITH DIFFERING SOLUTIONS ON WHETHER THE DEEPER MOISTURE CLEARS THE CWA. FOR NOW WILL MAINTAIN CHANCE POPS THROUGH THE DURATION OF THE EXTENDED WITH HIGH COVERAGE SUNDAY AND MONDAY VCNTY OF THE FRONT. TEMPS SHOULD MODERATE WITH THE PASSAGE OF THE FRONT...TEMPS DROPPING CLOSER TO NORMAL. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 150 PM EDT TUESDAY... STORMS WILL CONTINUE TO EXPAND ALONG THE BLUE RIDGE IN SOUTHERN VA AND NW NC THROUGH THIS AFTERNOON. EVENTUALLY CELLS MAY MERGE INTO A BROKEN LINE AND SLOWLY MOVE TOWARDS THE PIEDMONT AND SOUTHSIDE VA. THIS WOULD MAKE CONVECTION MOST PROBABLE AT KDAN AND ALSO KLYH LATE THIS AFTERNOON INTO EARLY EVENING. THE STORMS COULD BE SEVERE WITH WITH TEMPS IN THE LOW TO MID 90S ATTM. SMALLER CHANCES FOR STORMS AT ALL OTHER TERMINALS...ALTHOUGH TEMPORARY IFR CONDS UNDER THE STRONGEST STORMS CANNOT BE RULED OUT...ALTHOUGH CONDS THIS BAD WERE NOT INCLUDED IN THE TAFS AT THIS TIME. CHANCES FOR A MORE ORGANIZED GROUP OF STORMS AFTER MIDNIGHT APPROACHING FROM THE OHIO VALLEY HAS DECREASED...AS CORFIDI VECTORS DON'T TARGET THE REGION. ANY TERMINALS THAT DO GET PRECIP TONIGHT WILL BE MORE LIKELY TO EXPERIENCE FOG TONIGHT...ESPECIALLY KLWB AS USUAL. WITH THE ARRIVAL OF MORE WEAK UPPER LEVEL DISTURBANCES...STORMS MAY DEVELOP IN THE SAME REGIONS ON WEDNESDAY...WITH A BETTER CHANCE OF AN MCS PROPAGATING THROUGH THE REGION WEDNESDAY NIGHT. A SIMILAR PATTERN IS EXPECTED INTO THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS DEVELOPING WITH DAYTIME HEATING...AND GRADUALLY DIMINISHING AFTER SUNSET AS HEATING ENDS. THE OTHER CONCERN WILL BE PATCHES OF FOG DEVELOPING DURING THE EARLY MORNING HOURS...ESPECIALLY IN THE RIVER VALLEYS OF THE MOUNTAINS AND ACROSS AREAS WHICH RECEIVED SIGNIFICANT RAINFALL DURING THE PREVIOUS TWENTY FOUR HOUR PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/NF NEAR TERM...KM SHORT TERM...PM LONG TERM...PM AVIATION...KM/NF
Hazardous weather outlook, Jul 3, 4:12 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 412 PM EDT TUE JUL 3 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-042015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 412 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING...A FEW OF WHICH MAY BECOME STRONG TO SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY STRONG WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. BECAUSE STORMS ARE SLOW MOVING...LOCALIZED FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A STRONGER MORE ORGANIZED COMPLEX OF THUNDERSTORMS WITH STRONG WINDS MAY AFFECT SOUTHEASTERN WEST VIRGINIA AND EXTREME WESTERN VIRGINIA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 5:32 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 SSE BETHANY 36.27N 79.83W
07/03/2012 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ON WINGED ELM WAY
&&
FISHERLocal storm report, Jul 3, 5:33 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 SSE BETHANY 36.27N 79.83W
07/03/2012 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN AT WOOLEN STONE ROAD
&&
FISHERLocal storm report, Jul 3, 5:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 6 SSE CHRISTIANSBURG 37.06N 80.38W
07/03/2012 E1.00 INCH MONTGOMERY VA PUBLIC
ROUTE 615 AND 669 IN RINER. MOSTLY PEA SIZE HAIL WITH
SOME AS LARGE AS A QUARTER.
&&
FISHERSpecial weather statement, Jul 3, 5:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 536 PM EDT TUE JUL 3 2012 VAZ045-032200- CAMPBELL VA- 536 PM EDT TUE JUL 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY... AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF RUSTBURG...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR RUSTBURG AROUND 545 PM. LAT...LON 3729 7903 3713 7915 3724 7930 3736 7917 DS
Special weather statement, Jul 3, 5:45 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT TUE JUL 3 2012
VAZ059-032215-
CHARLOTTE VA-
545 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE COUNTY...
AT 544 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
EAST OF RED HOUSE TO 4 MILES SOUTHWEST OF RED HOUSE...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR PHENIX AROUND 605 PM...CULLEN AROUND 610 PM
AND CHARLOTTE COURT HOUSE AROUND 615 PM.
LAT...LON 3698 7873 3701 7875 3698 7876 3712 7887
3718 7884 3723 7875 3722 7873 3725 7868
3720 7868 3720 7864 3717 7863 3715 7859
3715 7853 3709 7849
DSLocal storm report, Jul 3, 5:48 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 6 WNW BUENA VISTA CITY 37.77N 79.46W
07/03/2012 CITY OF LEXINGTON VA 911 CALL CENTER
SEVERAL TREES DOWN
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:27 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 3, 1:49 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 56 min |
| Jul 3, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 75 min |
| Jul 3, 2:15 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 60 min |
| Jul 3, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 53 min |
| Jul 3, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 58 min |
| Jul 3, 2:53 PM EDT | Special Weather Statement | RNK | City of Martinsville | 37 min |
| Jul 3, 2:58 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Lexington | 62 min |
| Jul 3, 3:04 PM EDT | Special Weather Statement | RNK | Roanoke | 26 min |
| Jul 3, 3:06 PM EDT | Special Weather Statement | RNK | Bedford | 24 min |
| Jul 3, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 63 min |
| Jul 3, 3:30 PM EDT | Special Weather Statement | RNK | Carroll | 30 min |
| Jul 3, 3:34 PM EDT | Special Weather Statement | RNK | Bedford | 26 min |
| Jul 3, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Jul 3, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 37 min |
| Jul 3, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 58 min |
| Jul 3, 4:06 PM EDT | Special Weather Statement | RNK | Pittsylvania | 24 min |
| Jul 3, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 42 min |
| Jul 3, 4:18 PM EDT | Special Weather Statement | RNK | Smyth | 27 min |
| Jul 3, 4:20 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 39 min |
| Jul 3, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 44 min |
| Jul 3, 4:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell | 56 min |
| Jul 3, 4:44 PM EDT | Special Weather Statement | RNK | Amherst | 31 min |
| Jul 3, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 41 min |
| Jul 3, 4:53 PM EDT | Special Weather Statement | RNK | Grayson | 37 min |
| Jul 3, 4:55 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 35 min |
| Jul 3, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 62 min |
| Jul 3, 5:10 PM EDT | Special Weather Statement | RNK | Giles | 35 min |
| Jul 3, 5:12 PM EDT | Special Weather Statement | RNK | Charlotte | 18 min |
| Jul 3, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 44 min |
| Jul 3, 5:27 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 33 min |
| Jul 3, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 59 min |
| Jul 3, 5:36 PM EDT | Special Weather Statement | RNK | Campbell | 24 min |
| Jul 3, 5:45 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
| Jul 3, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 25 min |
| Jul 3, 6:28 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Jul 3, 6:29 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
| Jul 3, 6:35 PM EDT | Special Weather Statement | RNK | Botetourt, City of Covington | 25 min |
| Jul 3, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 31 min |
| Jul 3, 6:41 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 3, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 45 min |
| Jul 3, 7:22 PM EDT | Areal Flood Advisory | RNK | Bland, Tazewell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.